| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/19/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during the placement of the screw for fixation of a mandibular fracture, the screw head fractured, and the screw body was retained in the bone.The head of the screw remained in the screwdriver.Attempts have been made and additional information on the reported event is unavailable at this time.
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Report source: colombia.Provided photos of screw appears to have fractured at the base of the head of the screw near the thread area.No other determination can be made by the supplied photos.No product was returned; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned screw.The screw shows signs of attempted use.There is marking on the screw head.The screw shaft has fractured where it meets the screw head.The complaint is confirmed.A determination cannot be made as to what caused the screw to fracture.A definitive root cause cannot be determined.This report is being submitted to update additional information in section b4, b5, d9, g3, g6, h2, h3, and h10.
Event or Problem Description
No further event information is available at the time of this report.